Nebraska, 2006

Damaging Wind in Nebraska, May 26, 2006

May 26, 2006 · NWS GID · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at May 26, 8:48 PM CST, 12 minutes earlier.

Area forecast discussion, May 26, 8:48 PM CST, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
948 PM CDT FRI MAY 26 2006

.DISCUSSION...QUICK UPDATE TO REMOVE MENTION OF TORNADO WATCH FOR
AREAS OF SOUTH CENTRAL NEBRASKA NORTH OF HIGHWAY 6...EXCEPT FOR
CLAY COUNTY WHICH REMAINS IN THE WATCH. ALSO ADDED MENTION OF SVR
WATCH NUMBER 410 TO THAYER COUNTY. NO OTHER CHANGES MADE AT THIS
TIME.

&&

.PREV DISCUSSION... (ISSUED 202 PM CDT FRI MAY 25 2006)

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.  FOUCS IS ON SEVERE
WEATHER POTENTIAL TONIGHT...AS SVR PARAMETERS TARGET OUR CWA.
LATEST MODEL RUNS...PARTICULARLY THE NAM AND EVEN THE LATEST RUC
BOTH DEPICT AN UNSETTLING EVENT ACROSS OUR CWA THIS EVENING.  WARM
FRONTAL BOUNDARY ORIENTED ALONG THE KS AND OKLAHOMA BORDER IS
PROGGED TO LIFT NORTH LATE THIS AFTERNOON AND STRETCH ACROSS CENTRAL
KANSAS THIS EVENING.  MOISTURE POOLS ALONG THE BOUNDARY WITH H85 DPS
INCREASING TO THE MID AND UPPER TEENS AND SFC DPS IN THE 60S.
ATMOSPHERE DESTABILIZES WITH SFC BASED CAPES PROGGED AROUND 4000
J/KG...LCL HEIGHTS LOWER IN VCNTY OF BOUNDARY AND WIND SHEAR IS ALSO
ENHANCED.  WEAK MID LEVEL SHORTWAVE TROUGH SHOULD HELP FIRE
CONVECTION TOWARD EVENING NORTH OF THE BOUNDARY.  POTENTIAL EXISTS
FOR AN EXPLOSIVE EVENT IF ALL GOES AS EXPECTED...HOWEVER CAVEAT IS
THAT MOISTURE RETURN IS NOT OCCURRING AS ROBUSTLY AS MODELS SUGGEST
AND WE ARE IN BRIEF PERIOD OF SUBSIDENCE FOLLOWING EXITING AND
WEAKENING MCS TO THE EAST.  NONETHELESS...WILL BE MONITORING TRENDS
CLOSELY THE NEXT FEW HOURS.  PRIMARY HAZARDS WILL BE DAMAGING
WINDS...LARGE HAIL AND POSSIBLY EVEN ATORNADO IN VCNTY OF THE
BOUNDARY.  ANOTHER CONCERN TONIGHT IS CONVECTIVE DEVELOPMENT ALONG
THE HIGH PLAINS TO THE WEST...WHICH MAY ORGANIZE INTO AN MCS AND
PROPAGATE EAST NORTHEAST.  INCREASING NOCTURNAL LOWLEVEL JET
IN THE 40 TO 50KT RANGE WILL AID IN SUSTAINING CONVECTION AFTER
DARK.

ON SATURDAY...SOUTHWEST FLOW ALOFT IS ENHANCED AS UPPER TROUGH AXIS
TO OUR WEST MOVES FURTHER INTO THE ROCKIES.  WARM AIR SPREADS EAST
ONTO THE PLAINS AND MODELS ARE CONSISTENT WARMING H85 TEMPS TO
25-30C E/W ACROSS OUR CWA.  FORECAST SOUNDINGS SUGGEST WE SHOULD MIX
TO BETWEEN 825 TO 800MB AND SEE NO REASON MAX TEMPS WILL NOT REACH
95 TO 100F ON AVERAGE.  THIS AGAIN WILL SET NEW RECORD HIGH
TEMPERATURES.  SOUTH WINDS WILL BE VERY STRONG IN THE TIGHT SURFACE
GRADIENT.  IF WE FULLY MIX TO AT LEAST H85 WINDS ARE PROGGED AROUND
40KTS...AND THIS WILL NEED TO BE MONITORED FOR WIND ADVISORY.

MODELS SUGGEST STRONGER CAPPING WILL BE IN PLACE SATURDAY NIGHT
ALONG THE HIGH PLAINS...AND ATTM EXPECT THIS MAY HOLD TRUE.
HOWEVER...DID PUT IN SOME QUIET...JUST IN CASE...14 POPS IF
DEVELOPMENT OCCURS TO OUR SOUTH/WEST AND LIFTS NORTHEAST ASIT HASNT
TAKEN MUCH TO GET PCPN LATELY.

SUNDAY WILL BE A CONTINUATION OF THE HOT...DRY AND WINDY PATTERN
WITH TEMPERATURES AGAIN NEAR RECORD LEVEL HIGHS.  THE DIFFERENCE ON
SUNDAY IS THAT UPPER LEVEL TROUGH BEGINS TO EMERGE ONTO THE PLAINS
AND A 100KT JET STREAK ROUNDS BASE OF THE TROUGH NEAR THE FOUR
CORNERS.  MODELS MAINTAIN A MORE CAPPED ENVIRONMENT...BUT WITH GOOD
COOLING BEHIND THE TROUGH AND FRONT ENTERING WESTERN NEBRASKA...AND
THE DRY LINE MOVING INTO WESTERN KANSAS...HAVE INSERTED LOW POPS TO
THE SUNDAY NIGHT PERIOD.

LONG TERM...12Z MONDAY THROUGH FRIDAY.  MAIN PROBLEM IN THE LONG
TERM WILL BE CHANCES OF THUNDERSTORMS.  A FRONTAL BOUNDARY WILL BE
MOVING SOUTH ACROSS THE FORECAST AREA ON MONDAY.  THIS COULD BE THE
FOCUS FOR THUNDERSTORMS BY THE AFTERNOON WHICH CONTINUE THROUGH
MONDAY NIGHT.  THE MEDIUM RANGE MODELS HAVE BEEN STRUGGLING WITH HOW
TO HANDLE THE FRONT ONCE THE CONVECTION DEVELOPS MONDAY...WHICH IS
TO BE EXPECTED.

THE LATEST 12Z GFS PUSHES THE FRONT SOUTH ON TUESDAY...KEEPING A
CHANCE OF SHOWERS AND THUNDERSTORMS OVER MAINLY THE SOUTHERN PORTION
OF THE FORECAST AREA IN A WARM AIR ADVECTION REGIME.  THE FRONT IS
THEN PUSHED FAR ENOUGH SOUTH ON WEDNESDAY BY THE GFS TO KEEP MOST OF
THE AREA DRY.  THIS IS A CHANGE FROM WHAT THE GFS HAD BEEN SHOWING
OVER THE PAST COUPLE OF DAYS...AND THE LATEST HPC FRONTAL PROGS
CONTINUE TO KEEP THE BOUNDARY STALLED OUT ACROSS THE SOUTHERN
PORTION OF THE FORECAST AREA INTO WEDNESDAY MORNING WHICH IS MORE IN
LINE WITH THE 00Z ECMWF.  FOR NOW WILL CONTINUE WITH CHANCES OF
THUNDERSTORMS THROUGH WEDNESDAY NIGHT...HOWEVER WILL GO DRY ON
THURSDAY AS SEVERAL MEDIUM RANGE MODEL SOLUTIONS PUSH THE FRONT OUT
OF THE AREA BY THEN.  THERE COULD ALSO BE SOME HIGH PLAINS
CONVECTION LATE NEXT WEEK...HOWEVER NOT CONFIDENT ENOUGH THAT IT
WILL HOLD TOGETHER THIS FAR EAST TO ADD POPS AT THIS TIME.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 26, 5:25 PM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
625 PM CDT FRI MAY 26 2006

KSZ005>007-017>019-NEZ039>041-046>048-060>063-072>076-082>086-
271200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-
KEARNEY-ADAMS-CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
625 PM CDT FRI MAY 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP NORTH OF A WARM FRONTAL
BOUNDARY IN NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA. THESE
THUNDERSTORMS COULD RAPIDLY BECOME SEVERE...AND HAVE THE POTENTIAL
TO PRODUCE LARGE HAIL THE SIZE OF GOLF BALLS AND WINDS IN EXCESS OF
60 MPH. ADDITIONALLY...BEAR IN MIND THAT DEADLY LIGHTNING IS
POSSIBLE WITH ANY THUNDERSTORM.

ISOLATED TORNADO DEVELOPMENT IS ALSO POSSIBLE THIS EVENING...ESPECIALLY
ALONG AND SOUTH OF A LINE FROM BELOIT TO SMITH CENTER AND
LEXINGTON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CHANCES FOR THUNDERSTORMS RETURN TO THE OUTLOOK AREA STARTING
SUNDAY NIGHT...LASTING THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ049-064-077-087-271200-
POLK-YORK-FILLMORE-THAYER-
625 PM CDT FRI MAY 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA ALONG
AND EAST OF HIGHWAY 14.

.DAY ONE...TONIGHT

THERE IS THE SLIGHT CHANCE OF THUNDERSTORMS TONIGHT...AS
THUNDERSTORMS DEVELOP AHEAD OF A WARM FRONT ACROSS NORTH CENTRAL
KANSAS. THERE IS A SLIGHT CHANCE THAT SOME THUNDERSTORMS COULD REACH SEVERE
LIMITS...WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY
HAZARDS. DANGEROUS LIGHTNING IS POSSIBLE WITH ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CHANCES FOR THUNDERSTORMS RETURN TO THE OUTLOOK AREA STARTING
SUNDAY NIGHT...LASTING THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

06

In the hours before

Special weather statement, May 26, 7:56 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
856 PM CDT FRI MAY 26 2006

NEZ085-270230-
WEBSTER-
856 PM CDT FRI MAY 26 2006

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR WEBSTER COUNTY...

AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR INAVALE...OR 40 MILES SOUTH OF
HASTINGS...AND MOVING NORTHEAST AT 30 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  RED CLOUD AT 905 PM CDT...
  BLADEN AT 915 PM CDT...
  COWLES AT 920 PM CDT...
  GUIDE ROCK AT 925 PM CDT...
  ROSEMONT AT 930 PM CDT...

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

HEINLEIN
Local storm report, May 26, 8:14 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
914 PM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             PHILLIPSBURG            39.75N 99.32W
05/26/2006  M0.75 INCH       PHILLIPS           KS   CO-OP OBSERVER

&&

MONTEFUSCO
Local storm report, May 26, 8:37 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
937 PM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             6 S GLADE               39.60N 99.31W
05/26/2006  E0.75 INCH       PHILLIPS           KS   CO-OP OBSERVER

&&

KING
Special weather statement, May 26, 8:45 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
945 PM CDT FRI MAY 26 2006

NEZ062-063-075-076-270315-
ADAMS-CLAY-HALL-HAMILTON-
945 PM CDT FRI MAY 26 2006

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ADAMS...CLAY...HALL AND HAMILTON COUNTIES...

AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN OUTFLOW BOUNDARY LOCATED FROM NEAR KENESAW TO DEWEESE MOVING
NORTHEAST AT 50 MPH. THIS OUTFLOW WAS PRODUCED BY THUNDERSTORMS
CREATING WIND GUSTS OF UP TO 50 TO 55 MPH. WIND GUSTS ASSOCIATED
WITH THIS OUTFLOW BOUNDARY WERE REPORTED FROM A TRAINED SPOTTER 8
MILES SOUTHWEST OF KENESAW AT AROUND 940 PM.

* THE OUTFLOW BOUNDARY CONTAINING THESE STRONG WIND GUSTS WILL BE
NEAR...
  JUNIATA AT 950 PM CDT...
  HASTINGS AT 955 PM CDT...
  PROSSER AT 1000 PM CDT...
  GLENVIL AT 1005 PM CDT...
  WOOD RIVER AT 1010 PM CDT...

EXPECT WIND GUSTS OF 50 TO 55 MPH IN THESE LOCATIONS.

HEINLEIN
Special weather statement, May 26, 8:49 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
949 PM CDT FRI MAY 26 2006

NEZ087-270315-
THAYER-
949 PM CDT FRI MAY 26 2006

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR THAYER COUNTY...

AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EDGAR TO RUSKIN TO
HARDY...AND MOVING EAST AT 35 MPH.

* THUNDERSTORMS WILL BE NEAR...
  DESHLER AT 955 PM CDT...
  HEBRON AT 1005 PM CDT...
  BRUNING AT 1015 PM CDT...

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, May 26, 8:57 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
957 PM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             WEBSTER STATE PARK      39.40N 99.45W
05/26/2006  E0.75 INCH       ROOKS              KS   TRAINED SPOTTER

&&

BRYANT

The radar

The Grand Island radar (KUEX), 101 km away, was scanning. The volume nearest the first event began at 02:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Polk

When
May 26, 9:00 PM CST
Where
Polk County, Polk
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
41.083, -97.800

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506114.